On the spectrum of irrationality exponents of Mahler numbers
Journal de Théorie des Nombres de Bordeaux, Tome 31 (2019) no. 2, pp. 431-453.

Nous considérons les fonctions de Mahler f(z) qui véri-fient l’équation fonctionnelle f(z)=A(z) B(z)f(z d ), où A(z) B(z) est dans (z) et d2 est un entier. Nous montrons que, pour tout entier b vérifiant |b|2, ou bien f(b) est rationnel, ou bien son exposant d’irrationalité est rationnel. En outre, nous déterminons la valeur exacte de l’exposant d’irrationalité de f(b) lorsque l’on connaît le développement en fraction continue de la fonction de Mahler f(z). Cela améliore un résultat de Bugeaud, Han, Wen et Yao [6], qui ne donne qu’une borne supérieure de cet exposant.

We consider Mahler functions f(z) which satisfy the functional equation f(z)=A(z) B(z)f(z d ) where A(z) B(z) is in (z) and d2 is an integer. We prove that, for any integer b with |b|2, either f(b) is rational or its irrationality exponent is rational. We also compute the exact value of the irrationality exponent of f(b) as soon as the continued fraction expansion of the Mahler function f(z) is known. This improves the result of Bugeaud, Han, Wen, and Yao [6] where only an upper bound of the irrationality exponent was provided.

Reçu le : 2018-11-12
Accepté le : 2019-06-14
Publié le : 2019-10-29
DOI : https://doi.org/10.5802/jtnb.1090
Classification : 11J82,  05A15,  11B85
Mots clés: Mahler functions, Mahler Numbers, Irrationality exponent, Hankel determinant
@article{JTNB_2019__31_2_431_0,
     author = {Dzmitry Badziahin},
     title = {On the spectrum of irrationality exponents of Mahler numbers},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {31},
     number = {2},
     year = {2019},
     pages = {431-453},
     doi = {10.5802/jtnb.1090},
     language = {en},
     url = {jtnb.centre-mersenne.org/item/JTNB_2019__31_2_431_0/}
}
Dzmitry Badziahin. On the spectrum of irrationality exponents of Mahler numbers. Journal de Théorie des Nombres de Bordeaux, Tome 31 (2019) no. 2, pp. 431-453. doi : 10.5802/jtnb.1090. https://jtnb.centre-mersenne.org/item/JTNB_2019__31_2_431_0/

[1] Boris Adamczewski; Tanguy Rivoal Irrationality measures for some automatic real numbers, Math. Proc. Camb. Philos. Soc., Volume 147 (2009) no. 3, pp. 659-678 | Article | MR 2557148 | Zbl 1205.11080

[2] Dmitry Badziahin Continued fractions of certain Mahler functions, Acta Arith., Volume 188 (2019) no. 1, pp. 53-81 | Article | MR 3914935 | Zbl 07053933

[3] Paul-Georg Becker k-regular power series and Mahler-type functional equations, J. Number Theory, Volume 49 (1994) no. 3, pp. 269-286 | Article | MR 1307967 | Zbl 0821.11013

[4] Yann Bugeaud Diophantine approximation and Cantor sets, Math. Ann., Volume 341 (2008) no. 3, pp. 677-684 | Article | MR 2399165 | Zbl 1163.11056

[5] Yann Bugeaud On the rational approximation to the Thue-Morse-Mahler numbers, Ann. Inst. Fourier, Volume 61 (2011) no. 5, pp. 2065-2076 | Article | MR 2961848 | Zbl 1271.11074

[6] Yann Bugeaud; Guo-Niu Han; Zhi-Ying Wen; Jia-Yan Yao Hankel determinants, Padé approximations and irrationality exponents, Int. Math. Res. Not., Volume 2016 (2016) no. 5, pp. 1467-1496 | Article | Zbl 1415.11101

[7] Yann Bugeaud; Dalia Krieger; Jeffrey Shallit Morphic and automatic words: maximal blocks and Diophantine approximation, Acta Arith., Volume 149 (2011) no. 2, pp. 181-199 | Article | MR 2805629 | Zbl 1233.68184

[8] Michael Coons On the rational approximation of the sum of the reciprocals of the Fermat numbers, Ramanujan J., Volume 30 (2013) no. 1, pp. 39-65 | Article | MR 3010463 | Zbl 1271.11075

[9] Ying-Jun Guo; Zhi-Xiong Wen; Wen Wu On the irrationality exponent of the regular paperfolding numbers, Linear Algebra Appl., Volume 446 (2014), pp. 237-264 | MR 3163142 | Zbl 1368.11068

[10] Ying-Jun Guo; Zhi-Xiong Wen; Jiemeng Zhang On the rational approximations to the real numbers corresponding to the differences of the Fibonacci sequence, Math. Appl., Volume 28 (2015) no. 4, pp. 857-864 | MR 3445869 | Zbl 1349.11025